U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

How can i withdraw from zoloft (sertraline) without too many side-effects?

1 doctor answer2 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Zoloft (sertraline): Gradual tapering under supervision by your prescribing doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 30-year-old member asked:

How do I withdraw from Zoloft (sertraline) many side-effects?

1 doctor answer6 doctors weighed in
Dr. Cyma Khalily
Psychiatry 35 years experience
TAPER SLOWLY: Sorry question not really clear. Are you asking how to taper off of zoloft (sertraline) and avoid side-effects or are you having side effects from the zoloft (sertraline)? To get off zoloft (sertraline) first speak with your physician and discuss the pros and cons. You taper off slowly over time like every 2-4 weeks depending on the dose. If you have side effects then speak with your physician.
A 46-year-old member asked:

How to tell if I am having too many Zoloft (sertraline) side effects?

2 doctor answers5 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Tell provider: If side effects are not tolerable to you - then that may be too much. Please advise your prescribing provider of any medication side effects. Many times people have side effects which they find quite tolerable but if it very problematic that can sometimes be a reason to lower the dose or change the medication.
A 43-year-old member asked:

Is it okay that I am concerned about these Zoloft (sertraline) side effects?

1 doctor answer4 doctors weighed in
Dr. Evan Altman
Psychiatry 19 years experience
Caution is good: A healthy level of caution/concern is a good thing. Most patients who experience side effects with zoloft (sertraline) will have them early on and often they are temporary. With a little time they may go away as you adjust to the medication. To expect side effects to occur spontaneously later in treatment when no changes of dose or meds are made would be not advised since this would be highly unusual.
A 37-year-old member asked:

Anyone know of all side effects of zoloft (sertraline)?

1 doctor answer3 doctors weighed in
Dr. Donald Haupt
Psychiatry 49 years experience
Most common ones: The most common ones (not possible to include all in 400 characters) are restlessness, mild headache, and mild stomach upset or loosening of stools. Each occurs in about 15% of people and usually go away in 2-3 weeks. Uncommomly, suicidal thinking may worsen at first, so be carefully monitored by a therapist. Over the long run there may be mild weight gain and sexual problems.
A 48-year-old member asked:

I am to take Zoloft (sertraline) and I wonder what the side effects are?

1 doctor answer4 doctors weighed in
Dr. Joan Kinlan
Psychiatry 52 years experience
Nause and headache: There are several side effects that occur early in treatment as above and sometimes nervousness, insomnia, drowsiness, dry mouth and sweating and diarrhea which is usually rare. Some people also have sexual side effects as a decrease in libido.

Related questions

A 50-year-old female asked:
3 doctor answers5 doctors weighed in
A 38-year-old member asked:
1 doctor answer3 doctors weighed in
A 36-year-old member asked:
1 doctor answer1 doctor weighed in
A 37-year-old member asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 8, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.